Doctors Lounge - Reproductive Medicine AnswersBack to Reproductive Medicine Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/16/2017.
Forum Name: Male Sexual Disorders
Question: Injury effects reproduction system.
|Hosai - Mon Sep 07, 2009 1:29 pm||
My husband and I need advice on the following question. We have an MRI from a doctor that says the following:
• Decreased height & signal intensity (dehydration) of L4-5 disc with central disc prolapse causing mild-moderate pressure effect on anterior thecal sac & corresponding exit foramina.
• Straightening of the LSS mostly due to muscles spasm.
• No significant bony lesion is seen./
Based on the MRI info regarding the injury, would this injury effect my husband's reproductive system?
We have children, and since this injury we are unable to have another child, could this injury or the injections he was giving for this injury be the reason?
|Tom Plamondon PA-C - Sun Oct 25, 2009 7:23 pm||
The MRI of the lumbar spine shows mild degenerative disc disease. This should not affect ability to produce sperm - the testicles are responsible for that.
Inability to achieve an erection (erectile dysfunction (ED)) is a separate issue.
Major neurological compromise on MRI would need to be present in order suspect a neurological cause for ED.
The corticosteroids given in spinal injections may have an effect on the sperm motility...this is reported as a potential side effect in the Kenalog's (an injectable corticosteroid) drug information handout. Check with the pain management folks about which drug they use and potential side effects. If present, during of side effect should be temporary.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.